I switched from Ambien to Restoril friday night and I am not staying asleep and I have nightmares and everytime I opened my eyes I was either seeing spiders or people that are not a live anymore and other creepy crawly things. Is this normal for the first week? Cause I am NOT liking this medication...
This medication, like other benzos, can cause nightmares and hallucinations in some people. It is probably not the right medication for you. I would let the Dr who prescribed it know you are having intolerable side effects. See if he can prescribe something different.
Hello jessielynn1. I've heard /read of several other people experiencing much similiar to what you're experiencing. I was on Restoril some years ago and I stopped taking it because of walking in my sleep. I'd find myself say in the family room, wondering how I got there. It happened to many times so I changed then over to Dalmane, (also a benzodiazepine) and did much better on it. Best of wishes,
I suffered terribly with insomnia, had a sleep test and was told it was due to anxiety. Started taking melatonin after having mild visual hallucinations as the medications kicked in, then nightmares each night with all of the prescription sleep meds (Lunesta, Ambien, etc). Melatonin helped a lot, but going on Lexapro for a year helped break the fear cycle of not falling asleep. Now I'm asleep most nights within an hour of taking just melatonin 3 mg. Walmart even carries it. Many nurses and drs I work with take melatonin. No side effects.
I'm afraid it is normal but it won't go on forever. Your brain will completely withdraw from it probably in about a week. That is what most say about withdrawal.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Nov 2010 • 2 answers
Updated 8 Nov 2018 • 6 answers
Updated 11 Jun 2013 • 2 answers
Updated 12 Oct 2014 • 2 answers
Updated 2 Aug 2017 • 1 answer